Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 37, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Apr 20, 2009, 3:51 PM EDT. It took effect at Apr 21, 2009, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2009, 3:51 PM EDT (19:51 UTC)
- In effect from
- Apr 21, 2009, 1:00 PM EDT
- Expired
- Apr 21, 2009, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 201951 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT MON APR 20 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE FROM NOON TO 7 PM CDT TUESDAY DUE TO THE LIKELIHOOD OF LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE POSSIBILITY OF LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .A DRY AIRMASS WILL CONTINUE OVER THE REGION THROUGH MIDWEEK. THIS DRIER AIR...COMBINED WITH AFTERNOON TEMPERATURES WARMING TO THE UPPER 70S TO NEAR 80...WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO POTENTIALLY DROP BELOW CRITICAL LEVELS ON BOTH TUESDAY AND WEDNESDAY. NO RAINFALL IS EXPECTED THROUGH LATE WEEK. FLZ001>006-211200- /O.UPG.KMOB.FW.A.0029.090421T1700Z-090422T0000Z/ /O.NEW.KMOB.FW.W.0037.090421T1700Z-090422T0000Z/ /O.CON.KMOB.FW.A.0030.090422T1700Z-090423T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 251 PM CDT MON APR 20 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING... WHICH IS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH THAT WAS VALID FOR TUESDAY AFTERNOON IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
000 WWUS84 KMOB 210757 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 257 AM CDT TUE APR 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE FROM NOON TO 7 PM CDT THIS AFTERNOON DUE TO THE LIKELIHOOD OF LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE POSSIBILITY OF LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .A DRY AIRMASS WILL CONTINUE OVER THE REGION THROUGH MIDWEEK. THIS DRIER AIR...COMBINED WITH AFTERNOON TEMPERATURES WARMING TO THE UPPER 70S TO NEAR 80...WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO POTENTIALLY DROP BELOW CRITICAL LEVELS ON BOTH TUESDAY AND WEDNESDAY. NO RAINFALL IS EXPECTED THROUGH LATE WEEK. FLZ001>006-220000- /O.CON.KMOB.FW.W.0037.090421T1700Z-090422T0000Z/ /O.CON.KMOB.FW.A.0030.090422T1700Z-090423T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 257 AM CDT TUE APR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS84 KMOB 212009 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 309 PM CDT TUE APR 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FOR THE WESTERN FLORIDA PANHANDLE FROM NOON TO 7 PM CDT THIS AFTERNOON DUE TO OBSERVED LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... ...A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE POSSIBILITY OF LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... .A REINFORCING FRONT WILL MOVE SOUTH ACROSS THE REGION EARLY THIS EVENING... BRINGING AN EVEN DRIER AIRMASS TO THE AREA. THIS DRY AIRMASS...COMBINED WITH AFTERNOON TEMPERATURES WARMING INTO THE UPPER 70S AND LOWER 80S OVER THE NEXT SEVERAL DAYS WILL RESULT IN THE LIKELIHOOD OF CRITICALLY LOW AFTERNOON RELATIVE HUMIDITY VALUES OVER AT LEAST THE INTERIOR PORTIONS OF THE WESTERN FLORIDA OVER THE NEXT COUPLE OF DAYS. MAINTAINED THE FIRE WEATHER WATCH FOR THE ENTIRE WESTERN FLORIDA PANHANDLE FOR WEDNESDAY AFTERNOON...AS AFTERNOON HUMIDITY LEVELS WILL FALL INTO THE MID 30S...AT LEAST OVER INTERIOR PORTIONS OF THE PANHANDLE...BUT DURATIONS APPEAR TO BE MARGINAL. AN ISOLATED SHOWER WILL BE POSSIBLE THIS EVENING WITH THE PASSAGE OF THE FRONT...OTHERWISE NO PRECIPITATION EXPECTED THROUGH WEEKS END. FLZ001>006-221215- /O.CON.KMOB.FW.W.0037.000000T0000Z-090422T0000Z/ /O.CON.KMOB.FW.A.0030.090422T1700Z-090423T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 309 PM CDT TUE APR 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 5:00 AM EDT, 10 hours 51 minutes earlier.
Area forecast discussion, Apr 20, 5:00 AM EDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CDT MON APR 20 2009
.SHORT TERM...(TODAY AND TONIGHT)...AROUND 20.08 UTC...SFC DATA SHOW
COLD FRONT HAS CLEARED ALL BUT OKALOOSA COUNTY, FL. IN THE VERY
NEAR TERM...050 BKN-OVC CLOUD DECK WILL CONTINUE MOVING EAST BEHIND
SFC FRONT AND THIS WILL BRING GRADUAL CLEARING FROM THE W DURING THE
MORNING HOURS. AS UPPER TROF AXIS PASSES TODAY...REGION COMES UNDER
INFLUENCE OF DEEPLY-REFLECTED NW FLOW AND ASSOCIATED COLD AND DRY
AIR ADVECTIONS. RELATES TO ABOUT A 60 M DECREASE IN 1000-500 HPA
DEEP-LAYER THICKNESSES BY NIGHTFALL OVER PAST 24 H. ISENTROPIC
ANALYSIS SHOWS RELATIVE STEEP FRONTAL STRUCTURE WITH FAIRLY DEEP
COLD DOME BUILDING OVER THE REGION NEXT TWO DAYS. THIS SHOULD SET
THE STAGE FOR INTERESTING RETURN FLOW POP12 SCENARIO LATER IN THE
WEEK (DISCUSSED BELOW). ANYWAY...BY 21.00 UTC...700 HPA 0 DEG(C) 850
HPA (+7 DEG(C) ISOTHERMS HAVE BEEN ADVECTED ALL THE WAY TO COAST AT
BASE OF TROF AND THIS WILL SET THE STAGE FOR A DECENT RADIATIONAL
COOLING NIGHT AS UNSEASONABLE CP AIRMASS BUILDS. THIS TRANSLATES TO
LOW-MID 40S OVER THE INTERIOR FOR MINS TNT RANGING TO LOWER 50S
ALONG THE BEACHES. HOWEVER...WE ARE NOT NEAR A RECORD THOUGH AS
EVERGREENS RECORD LOW FOR TUE MORNING IS 36 DEG(F). DID NOT BUCK
MOS GUIDANCE EXCEPT TO MAKE ADJUSTMENTS AT A FEW SITES FOR APPARENT
SYSTEMATIC BIASES. /23
.LONG TERM...(TUESDAY THROUGH SUNDAY)...UPPER TROUGH WILL MOVE EAST
OF THE AREA ON WEDNESDAY WITH UPPER RIDGING BUILDING ACROSS THE
SOUTHEASTERN STATES. MEANWHILE...SFC HIGH PRESSURE WILL MOVE EAST
LATE IN THE WEEK RESULTING IN A RETURN SOUTHERLY FLOW ACROSS THE
AREA. THIS WILL BRING GREATER MOISTURE LEVELS BACK INTO THE AREA AND
RESULT IN MORE MUGGY CONDITIONS BY LATE IN THE WEEK. HOWEVER...THE
BUILDING UPPER RIDGE WILL PUT A LID ON CONVECTIVE DEVELOPMENT AND KEEP
CONDITIONS DRY THROUGH THE PERIOD. HIGH TEMPS WILL RUN IN THE UPPER
70S TO AROUND 80. LOW TEMPS WILL GRADUALLY WARM THROUGH THE PERIOD
AS SOUTHERLY FLOW INCREASES MOISTURE LEVELS. /13
&&
.AVIATION...(20.12Z ISSUANCE)...AS MENTIONED ABOVE...050 BKN-OVC
CLOUD DECK WILL CONTINUE MOVING EAST BEHIND SFC FRONT AND THIS WILL
BRING GRADUAL CLEARING FROM THE W DURING THE MORNING HOURS. CAVOK
HEREAFTER /23
&&
.MARINE...A MODERATE TO STRONG NORTHWESTERLY FLOW WILL PERSIST
THROUGH MIDDAY AND THEN GRADUALLY DECREASE BY EVENING. A WEST TO
SOUTHWEST FLOW WILL OCCUR BOTH TUESDAY AND TUESDAY NIGHT AS A WEAK
FRONT APPROACHES FROM THE NORTHWEST. THE WIND FLOW WILL THEN BECOME
MOSTLY SOUTH AND RELATIVELY LIGHTER FOR THE REMAINDER OF THE PERIOD
WEDNESDAY THROUGH FRIDAY AS SURFACE HIGH PRESSURE BECOMES MORE FIRMLY
ESTABLISHED EAST OF THE MARINE AREA. SCEC FOR SUSTAINED WINDS NEAR
20 KT THROUGH ABOUT NOON. /23
&&
.FIRE WEATHER...A DRY AIRMASS WILL CONTINUE TO MOVE INTO THE REGION
THROUGH MIDWEEK. THIS DRIER AIR COMBINED WITH AFTERNOON TEMPERATURES
IN THE UPPER 70S TO NEAR 80 WILL ALLOW AFTERNOON RELATIVE HUMIDITIES
TO POTENTIALLY DROP BELOW CRITICAL LEVELS ON BOTH TUESDAY AND
WEDNESDAY. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 49 79 52 / 00 00 05 00
PENSACOLA 76 49 76 56 / 00 00 05 00
DESTIN 72 57 73 58 / 05 00 05 00
EVERGREEN 75 45 73 43 / 00 00 05 00
WAYNESBORO 73 44 74 42 / 00 00 05 00
CAMDEN 71 45 72 42 / 00 00 05 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&
23.JM
13.JCHazardous weather outlook, Apr 20, 5:08 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 408 AM CDT MON APR 20 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-210200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 408 AM CDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT A COOL DRY AIRMASS BUILDS INTO THE REGION THROUGH TUESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH MIDDAY MONDAY. THE THREAT IS DUE TO WINDS NEAR 20 KNOTS AND GUSTY FOR THE FIRST SEVERAL HOURS OF THIS MORNING. WINDS WILL DIMINISH INTO THE 12-17 KNOT RANGE AND SEAS WILL SUBSIDE BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS FOR SEVERE WEATHER WILL NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:43 AM EDT | Fire Weather Watch | MOB | 12 hr | |
| Apr 20, 3:43 AM EDT | Fire Weather Watch | MOB | 49 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.